ChatterBank10 mins ago
Help With Diabetic(Type 2) Naturopathy
I suffer with Diabetic(Type 2) Naturopathy,mainly in the feet.
My GP gave me some Epileptic treatment tablets(a two week dose) but they made me feel so ill I stopped after two days.I had to sign at the surgery for them, as they are apparently a "controlled" drug!
I keep them under control(well almost) by cutting down on Caffeine,and use Vick Vapour Rub,and Deep Heat Spray for the symptoms.I found these on the net,and they certainly help.
I just wondered if anyone had any other ideas.I did order some organic homeopathic cream, which was great,but far too expensive.
My feet(and in my hands too,but bearable)would welcome your suggestions.
No best answer has yet been selected by NoseyNose. Once a best answer has been selected, it will be shown here.For more on marking an answer as the "Best Answer", please visit our FAQ.
^^^ Almost certainly gabapentin or pregabalin, Calmck, as they're commonly used to treat epilepsy and are both controlled drugs these days.
(NoseyNose: If the one that you've tried isn't suitable for you, go back to your GP to ask if the other one of those two might be better for you).
I'm guessing that the question is actually about 'neuropathy' (as 'naturopathy' seems to have absolutely nothing to do with pain resulting from diabetes). If so, these two podcasts, from the UK charity Pain Concern, might be of interest to you, NN:
It might also be worth asking your GP for a referral to a specialist pain clinic.
Thank You Buencgico,you are quite correct,my mistake.
It took 3 visits to thesurgery,( Two to the GP,and Onje to a locum) befiore getting ANY help.After the medication made me feel so very ill, I have lost any confidence I had before with the GP.All they did was the foot"prick" test,and said just go on doing with what you are,when I wasn't doing anything,which was my reason for asking!
Now,I am trying to find alternatives.
It almost seems that now I am 76,she doesn't want to be bothered with me,so I am now not bothered with her.
NoseyNose, hello! Most Anti-Convoulsant Medication is Controlled, so this is normal. I'm sure your aware of the addiction risk associated with them. If you choose to continue on with Epileptic meds, the side effects do start to go away, as long as you take them regularly. My Partner has type 2 Diabetes, sometimes very painfull legs and feet. I give him a good leg massage. Starting gently and then becoming more aggressive, as I try to move fluid from his feet back up his legs, stimulate new circulation! Stimulating the circulation, exchanging blood that may have become stagnant in your extremities, may help, You can massage your own legs, one at a time, starting at the feet, moving upward. I usually feel his feet become warmer, instead of cold and clamy. the same idea could work for your arms/hands, try holding the painful limb much more elevated than your heart, may hurt a little, feel fluid drain from your limb. then when you lower the limb and return blood flow do it in an active way, shake your hands vigorously, or rub your foot and ankle till you really feel it, then fresh circulated fluids come back. I am only a CNA but when I do this to my partner he sleeps like a rock..Best Wishes.